MAUDE Adverse Event Report: COOK INC TURBO-JECT DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G23905
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the guide wire included in a turbo-ject double lumen over-the-wire power-injectable picc unraveled as the doctor was trying to insert the picc over the wire.The wire unraveled before insertion.Additional information regarding event details has been requested but is not currently available.No adverse effects have been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Investigation - evaluation it was reported that a wire guide from a turbo-ject® double lumen over-the-wire power-injectable picc set (upicds-5.0-ct-otw-st-1111) from lot 10206983 unraveled before insertion.The user clarified that when trying to insert the picc over the wire guide, it unraveled.Cook became aware of this event on 20mar2020 upon being notified by royal north shore hospital.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi) and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the design history file (dhf) found that this product is both safe and effective for its intended use.A review of the device history record (dhr) for the reported complaint device lot (10206983) revealed two recorded non-conformances for bent wire guides, in which four devices were scrapped.A database search found no other events associated with the reported device lot.As all nonconforming devices were scrapped, and all remaining devices in the lot underwent quality control activities such as outer diameter gauging, tensile testing, and visual examination for damage.Since these 100% inspection procedures are in place and no other complaints have originated from this lot, there is no evidence that nonconforming product exists in house or in the field.Cook also reviewed product labeling.There is product warning label on the wire guide holder depicting a warning to not pull the distal spring coil portion of the wire guide through the needle tip.The instructions for use (ifu) document for [turbo-ject over-the-wire peripherally inserted central venous catheters] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: ¿precautions ¿ standard technique for placement of vascular sheaths, angiographic catheters and wire guides should employed.Instructions for use 4.Introduce the peel-away introducer assembly (sheath and dilator) over the wire guide.With a twisting motion, advance the assembly into the vessel.(fig.1)¿ based on the information provided, no product returned, and the results of the investigation, it was concluded that the root cause has been traced to a component failure unrelated to manufacturing or design deficiencies.It is possible that the user withdrew the wire through the access needle after placing the wire guide, but this cannot be confirmed with the available information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TURBO-JECT DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9897354
Report Number1820334-2020-00706
Device Sequence Number11454347
Product Code LJS
UDI-Device Identifier00827002239050
UDI-Public(01)00827002239050(17)211211(10)10206983
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2021
Device Model NumberG23905
Device Catalogue NumberUPICDS-5.0-CT-OTW-ST-1111
Device Lot Number10206983
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/20/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1